MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-4-HELIX
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil was being used per the instructions for use (ifu), but was not visible on the angiography.A new device was used to complete the procedure.There was no injury to the patient as a result of the event.
 
Additional Manufacturer Narrative
H3: the concerto coil was returned for analysis within a shipping box and within a plastic bio-pouch.The concerto pusher and implant coil appear to be damaged within the introducer sheath.The concerto coil was removed from within the introducer sheath for further evaluation.The concerto pusher was found bent proximal to the detachment zone and the implant coil was found damaged.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿poor visualization¿ could not be confirmed.Possible causes of failure include imaging equipment, material in the path, patient placement, or position of the implant.However, the cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10897948
Report Number2029214-2020-01182
Device Sequence Number1462711
Product Code KRD
UDI-Device Identifier00847536013308
UDI-Public00847536013308
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot NumberA792981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1